Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 301, NWS Shreveport, LA

December 19, 2007Sabine County, San Augustine County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 19, 2007, 11:12 PM CST for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 11:12 PM CST (05:12 UTC)
Expired
Dec 20, 2007, 12:00 AM CST
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 8:09 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 19, 8:09 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CST WED DEC 19 2007

.DISCUSSION...
WARM FRONT AS OF 02Z HAS PULLED UP STATIONARY...ALONG THE AR/LA
BORDER SNAKING WESTWARD TO JUST NORTH OF MOUNT PLEASANT TEXAS.
FRONT HAS BEEN IN THIS POSITION FOR THE LAST FOUR HOURS AND AS A
RESULT...TEMPERATURES HAVE FALLEN OFF QUICKLY ACROSS SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA. HAVE LOWERED TEMPERATURES A
COUPLE OF CATEGORIES NORTH OF THIS BOUNDARY BUT THE THINKING IS
THAT THIS BOUNDARY MAY MOVE A LITTLE FURTHER NORTH TONIGHT BUT NOT
MUCH PER 00Z RUC. HAVE ALSO ADDED PATCHY DENSE FOG WORDING ACROSS
OUR NORTHERN ZONES WITH VISIBILITIES AS LOW AS 1/2 MILE AT ELD
ALREADY.

CONCERNING CONVECTION...LOW LEVEL JET IS JUST NOW STARTING TO
CRANK OUT WEST OF THE REGION PER PALESTINE PROFILER SITE WITH
AROUND 30KTS AT 5K. THIS SHOULD CONTINUE TO INCREASE OVERNIGHT
WITH SHOWERS AND THUNDERSTORMS EXPECTED TO EXPAND IN COVERAGE AND
INTENSITY ACROSS OUR WESTERN ZONES OVER THE NEXT FEW HOURS.
DESPITE MOST OF OUR CWA BEING SOUTH OF THE STALLED BOUNDARY...FEEL
LIKE ACTIVITY WILL MOSTLY BE ELEVATED IN NATURE THUS SUPPORTIVE OF
A HAIL THREAT LATER TONIGHT. MODIFIED MARITIME AIRMASS WILL TRY TO
COME NORTHWARD INTO OUR SOUTHERN ZONES LATER TONIGHT AND THIS
COULD RESULT IN A WIND/ISOLATED TORNADO THREAT...BUT THIS ALL
DEPENDS ON IF THE ACTIVITY CAN BECOME ROOTED BELOW THE BOUNDARY
LAYER OR NOT.

FOR NOW...HAVE BUMPED POPS TO LIKELY CATEGORY ACROSS OUR EXTREME
NORTHWEST ZONES FOR LATER TONIGHT AS INITIAL ROUND OF CONVECTION
WILL BE TOO CLOSE TO THIS REGION TO SPLIT HAIRS.

UPDATE OUT SHORTLY...13.

&&

.AVIATION...
LATEST SURFACE OBS SHOW WARM FRONT RUNNING RIGHT ALONG THE AR/LA
BORDER...W/VSBYS APPROACHING VLIFR NORTH OF THE FRONT.  00Z SHV/LCH
RAOBS SHOW STEEP MID-LEVEL LRS...BUT OTHERWISE UNIMPRESSIVE.
HOWEVER...KSHV VAD PROFILER SHOWS LLJ BEGINNING TO DEVELOP AHEAD OF
TROUGH OVER THE TEXAS PANHANDLE...W/CONVECTION ALREADY FORMING WEST
OF KLFK.  THUS...EXPECT LIFR/VLIFR CEILINGS/VSBYS ALL SITES BY 06Z
OR SOONER.  AS TROUGH EXITS THURSDAY AFTERNOON...EXPECT SCOURING TO
VFR BY 21Z ALL SITES EXCEPT KMLU/KELD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  71  43  71 /  70  40  10  10
MLU  58  71  45  70 /  70  60  10  10
DEQ  48  67  35  68 /  70  30  10  10
TXK  48  70  44  68 /  70  30  10  10
ELD  48  71  41  70 /  70  30  10  10
TYR  58  70  42  71 /  70  20  10  10
GGG  58  70  42  71 /  70  20  10  10
LFK  60  73  40  74 /  70  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/44
Hazardous weather outlook, Dec 19, 12:00 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 19 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT
TONIGHT...OVER EAST AND NORTHEAST TEXAS...AND NORTHWEST LOUISIANA.

THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR. AN ISOLATED TORNADO COULD ALSO OCCUR.

AS A STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS TONIGHT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND MOIST AIRMASS
IN PLACE OVER EAST OR NORTHEAST TEXAS. THESE STORMS WILL MOVE EAST
INTO NORTHWEST LOUISIANA BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY BY ON GOING THURSDAY
MORNING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS NORTHWEST AND
NORTH CENTRAL LOUISIANA. THUNDERSTORMS WILL GRADUALLY END FROM WEST
TO EAST THURSDAY...AS DRIER AIR MOVES INTO THE REGION.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AS A STRONGER
STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION.  AT THIS TIME...IT
APPEARS AS IF THE GREATEST SEVERE WEATHER RISK WILL BE ALONG AND
SOUTH OF INTERSTATE 20.  LATER STATEMENTS AND FORECASTS WILL BETTER
DEFINE THE TIMING AND LOCATION OF ANY RISK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT OFFICIALS...MAY BE NEEDED LATE TONIGHT.

03

In the hours before

Local storm report, Dec 19, 5:36 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     NON-TSTM WND DMG SHREVEPORT              32.47N 93.80W
12/15/2007                   CADDO              LA   NEWSPAPER

            *** 1 INJ *** A TREE FELL DOWN ON LEXINGTON AVENUE NEAR
            EAST 63RD STREET...PARTIALLY CLIPPING AN AUTOMOBILE.
            POLICE AND FIRE CREWS WERE CALLED OUT TO REMOVE THE TREE
            FROM THE ROAD AND THE VEHICLE. A PASSENGER IN THE VEHICLE
            WAS TAKEN TO A LOCAL HOSPITAL FOR OBSERVATION. WINDS WERE
            ESTIMATED NEAR 40 MPH.

&&

13
Local storm report, Dec 19, 11:10 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             POLLOCK                 31.52N 92.41W
12/19/2007  E0.88 INCH       GRANT              LA   CO-OP OBSERVER

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 11:02 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches43 min
Dec 20, 12:15 AM CSTSevere Thunderstorm WarningSHVRed River30 min
Dec 20, 2:49 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches41 min
Dec 20, 4:02 AM CSTSevere Thunderstorm WarningSHVSabine, San Augustine43 min
Dec 20, 4:14 AM CSTSevere Thunderstorm WarningSHVAngelina, San Augustine46 min
Dec 20, 5:13 AM CSTSevere Thunderstorm WarningSHVSabine62 min
Dec 19, 11:40 PM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine35 min
Dec 20, 5:46 AM CSTSevere Thunderstorm WarningSHVSabine29 min
Dec 20, 6:14 AM CSTSevere Thunderstorm WarningSHVNatchitoches31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.